Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 9, 2005, 5:06 PM MST for Yuma County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2005, 5:06 PM MST (00:06 UTC)
- Expired
- Aug 9, 2005, 6:00 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Yuma County, AZ
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:30 PM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 9, 3:30 PM MST, 1 hour 36 minutes before
AZZ020>028-CAZ030>033-100600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST TUE AUG 9 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A VERY MOIST AIRMASS OVER SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH CENTRAL ARIZONA WILL LEAD TO A SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THROUGH EARLY TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. LITTLE CHANGE IN THE WEATHER PATTERN THROUGH THIS WEEKEND AS THE MOIST...MONSOONAL AIRMASS WILL RESULT IN A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL. && .DISCUSSION... VERY MOIST AND MODERATELY UNSTABLE AIRMASS OVER THE ENTIRE CWA THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ACTIVITY ONGOING OVER MOST ZONES AS OF 3 PM. MOST ACTIVE CONVECTION AT THIS TIME IS COURTESY OF A BACKBUILDING MCS CURRENTLY OVER SAN BERNARDINO/MOHAVE COUNTY...AND QUICKLY BUILDING INTO LA PAZ AND ERN RIVERSIDE COUNTY. OTHER CONVECTION CURRENTLY FIRING OVER SRN GILA COUNTY...AND ALONG THE MARICOPA/YAVALPAI COUNTY BORDER. FOR THE REST OF TONIGHT ELECTED TO GO WITH AREAL COVERAGE WORDING DUE TO PRESENT ACTIVITY. FOR MOST ZONES...OVERALL COVERAGE OF PRECIP WILL BE IN THE 30 TO 50 PERCENT RANGE...EXCEPT OVER THE PHOENIX METRO AREA WHERE OUTLFLOW COLLISIONS HAVE GENERATED NUMEROUS CONVECTIVE COMPLEXES. AREAL COVERAGE IN METRO WILL LIKELY BE AT OF ABOVE 60 PERCENT. PRIMARY THREAT THIS AFTERNOON AND TONIGHT WILL BE HEAVY RAINFALL...AS CURRENT TSTMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS...WITH SEVERAL FLASH FLOOD WARNINGS ISSUED AS OF 3 PM. DUE TO THE MODERATE INSTABILITY...CAPE VALUES OF 500 TO 1000 J/KG....ISOLATED WET MICROBURST ACTIVITY WITH DAMAGING WINDS ARE ALSO POSSIBLE. NOT MUCH CHANGE IN THE THINKING FOR TOMORROW AS THE 300-250MB UPPER HIGH WOBBLES OVER WESTERN NM. INTERESTING TO NOTE THAT THE GFS DEVELOPS WHAT APPEARS TO BE A CONVECTIVELY INDUCED VORTMAX (AND OMEGA BULLSEYE) AND TAKES IT THROUGH THE AREA TOMORROW. AS SUCH THE MAV GUIDANCE FOR KPHX SHOWS A POP OF 65 AT 00Z ON 11 AUG...WITH MET GUIDANCE OF 36 AT THE SAME TIME. AT THIS TIME WILL NOT BUY INTO THIS SOLUTION COMPLETELY...BUT WILL KEEP HIGHER CHANCE TYPE POPS IN MOST AREAS FOR TOMORROW EVENING. FURTHER IN THE EXTENDED...THE MODELS ARE CONSISTENT IN BRINGING A SIGNIFICANT SHORTWAVE NORTH ALONG THE BAJA COAST ON LATE THURSDAY THROUGH SATURDAY. DIFFLUENT FLOW COMBINED WITH A 40 TO 50 KT JET AT 300MB COULD LEAD TO SOME SYNOPTIC SCALE LIFT...AND HENCE SOME TSTM ENHANCEMENT. OPTED NOT TO RAISE POPS AT THIS TIME BUT DEFINITELY BEARS WATCHING AS PLENTIFUL MOISTURE REMAINS OVER THE AREA FOR DEEP CONVECTION. && .AVIATION... DISCUSSION FOR 00Z TAFS. NUMEROUS THUNDERSTORMS WILL AFFECT KPHX/KIWA THROUGH THE EVENING HOURS. HEAVY RAINFALL...LOW VISIBILITY AOB 2SM...LOW CIGS...AND STRONG GUSTY WINDS TO 50 MPH WILL BE POSSIBLE. MORE SCATTERED ACTIVITY WILL OCCUR AT KYUM/KBLH/KIPL. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX FOWLE
Hazardous weather outlook, Aug 9, 5:45 AM MST, 11 hours 21 minutes before
ZCZC PHXHWOPSR ALL TTAA00 KPSR DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST TUE AUG 9 2005 AZZ020>023-025>028-CAZ031>033-100700- GREATER PHOENIX AREA-IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 545 AM MST (545 AM PDT) TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH-CENTRAL AND SOUTHWEST ARIZONA DESERTS AND FAR SOUTHEAST CALIFORNIA LOWER DESERTS. .DAY ONE...TODAY ABUNDANT MONSOON MOISTURE OVER THE AREA WILL PROVIDE ANOTHER CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THUNDER- STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...ALONG WITH HEAVY RAIN AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THIS WEEK AND WEEKEND. MONSOON MOISTURE WILL REMAIN ABUNDANT...AND A CHANCE FOR THUNDERSTORMS WITH THE POTENTIAL FOR STRONG DAMAGING WINDS AND HEAVY RAIN WITH LOCALIZED FLOODING WILL CONTINUE. THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING... AZZ024-CAZ030-100700- JOSHUA TREE NATIONAL PARK/JTNP/- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 545 AM MST (600 AM PDT) TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...AND FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY ABUNDANT MONSOON MOISTURE OVER THE AREA WILL PROVIDE ANOTHER CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THUNDER- STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...ALONG WITH HEAVY RAIN AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THIS WEEK AND WEEKEND. A CHANCE FOR THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS AND HEAVY RAIN WITH LOCALIZED FLOODING WILL CONTINUE. THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND INTO THIS EVENING... HV
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:35 PM MST | Flash Flood Warning | PSR | Maricopa | 25 min |
| Aug 9, 6:50 PM MST | Flash Flood Warning | PSR | Imperial | 55 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.